MAUDE Adverse Event Report: COOK ENDOSCOPY UTS PRECURVED ULTRA TAPER SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY UTS PRECURVED ULTRA TAPER SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22490
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: an evaluation of the returned device confirmed the report of incorrect cutting wire orientation.During our laboratory analysis, the sphincterotome was advanced through a duodenoscope that is placed in a simulated biliary position.The duodenoscope has an accessory channel that is 4.2 mm in diameter (model number olympus tjf-160v).The catheter exited the endoscope with the cutting wire facing 6 o'clock.The device was then bowed and the cutting wire was facing 6 o'clock (appropriate orientation is approximately 11:00 - 1:00 o'clock).The sphincterotome catheter was subjected to a close visual examination and twisting of the tubing was observed at the distal end.A discrepancy or anomaly that could have contributed to the reported event was not observed during our laboratory analysis of the returned product.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Prior to distribution, all uts precurved ultra taper sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook uts precurved ultra taper sphincterotome.The tip of the sphincterotome deflected in the wrong direction when bowed.They removed this one from the endoscope and used another of the same product to complete the procedure successfully.Additional information received by the customer noted the physician put the sphincterotome down the endoscope and it came out closer to 5-6 o'clock (or upside down from the usual 11-1 o'clock).A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
UTS PRECURVED ULTRA TAPER SPHINCTEROTOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key10513857
Report Number1037905-2020-00364
Device Sequence Number17029028
Product Code KNS
UDI-Device Identifier00827002224902
UDI-Public(01)00827002224902(17)230325(10)W4334483
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K901443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2023
Device Model NumberG22490
Device Catalogue NumberUTS-25M
Device Lot NumberW4334483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/18/2020
Initial Report FDA Received Date09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK METII-21-480, WIRE GUIDE.; ERBE ELECTROSURGICAL GENERATOR, MODEL UNKNOWN.; OLYMPUS DUODENOSCOPE 4.2MM, ENDOSCOPE.